Mathematische Zeitschrift

, Volume 230, Issue 2, pp 329–344 | Cite as

Foliations with rigid Godbillon-Vey class

  • Tomasz Maszczyk


The general formula for the variation of the Godbillon-Vey class is given in terms of the obstruction to the existence of a projective transversal structure (when a foliation arises by gluing of level sets of local functions with fractional linear transition maps). Using the above formula one obtains (under the technical condition of separability of some topological space of cohomology) that the Godbillon-Vey number of a foliation \({\cal F}\) of codimension one on a compact orientable 3-fold is topologically rigid (i.e. constant under infinitesimal singular deformations) iff \({\cal F}\) admits a projective transversal structure.


Technical Condition Topological Space General Formula Local Function Linear Transition 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1999

Authors and Affiliations

  • Tomasz Maszczyk
    • 1
  1. 1. Institute of Mathematics, Warsaw University, ul. Banacha 2, 02–097 Warszawa, Poland ( PL

Personalised recommendations